Alert archive / Louisiana / Tornado Warnings in 2020

Tornado Warning 45, NWS Shreveport, LA

April 22, 20205 parishes in Louisiana

NWS Shreveport, LA issued this tornado warning at Apr 22, 2020, 10:13 PM CDT for 5 parishes in Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2020, 10:13 PM CDT (03:13 UTC)
Expired
Apr 22, 2020, 11:00 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Bienville Parish, LA, Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 141 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 10:15 PM CDTTSTM WND DMG6 Wnw Dodson, LAA FEW TREES DOWN ON LA505. TIME AND EXACT LOCATION APPROXIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 5:01 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2020-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2355 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2020-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2355 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
4.7
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted.

214 
WFUS54 KSHV 230313 RRA
TORSHV
LAC013-021-049-073-127-230400-
/O.NEW.KSHV.TO.W.0045.200423T0313Z-200423T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1013 PM CDT Wed Apr 22 2020

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Northern Caldwell Parish in north central Louisiana...
  Southern Jackson Parish in north central Louisiana...
  South central Ouachita Parish in north central Louisiana...
  Southeastern Bienville Parish in northwestern Louisiana...
  Northern Winn Parish in north central Louisiana...

* Until 1100 PM CDT.
    
* At 1013 PM CDT, a severe thunderstorm capable of producing a
  tornado was located 9 miles south of Jonesboro, moving east at 60
  mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northern Caldwell, southern Jackson, south central Ouachita,
  southeastern Bienville and northern Winn Parishes, including the
  following locations... Fondale, Sikes, Vixen, Bosco, Hudson,
  Riverton, Luna and Dodson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3197 9280 3216 9288 3239 9204 3231 9201
      3228 9203 3228 9200 3226 9200 3225 9199
      3223 9201 3223 9199 3221 9199 3219 9201
      3220 9197 3219 9198 3217 9198 3217 9196
      3214 9195
TIME...MOT...LOC 0313Z 253DEG 54KT 3210 9276 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

44
2 follow-up statements
330 
WWUS54 KSHV 230329 RRA
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1029 PM CDT Wed Apr 22 2020

LAC013-230339-
/O.CAN.KSHV.TO.W.0045.000000T0000Z-200423T0400Z/
Bienville LA-
1029 PM CDT Wed Apr 22 2020

...THE TORNADO WARNING FOR SOUTHEASTERN BIENVILLE PARISH IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for north
central Louisiana.

LAT...LON 3204 9258 3220 9273 3239 9204 3231 9201
      3228 9203 3228 9200 3226 9200 3225 9199
      3223 9201 3223 9199 3221 9199 3219 9201
      3220 9197 3219 9198 3217 9198 3217 9196
      3214 9195
TIME...MOT...LOC 0329Z 253DEG 54KT 3217 9249 

$$

LAC021-049-073-127-230400-
/O.CON.KSHV.TO.W.0045.000000T0000Z-200423T0400Z/
Caldwell LA-Jackson LA-Ouachita LA-Winn LA-
1029 PM CDT Wed Apr 22 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHERN
CALDWELL...SOUTHEASTERN JACKSON...SOUTH CENTRAL OUACHITA AND
NORTHEASTERN WINN PARISHES...
    
At 1029 PM CDT, a severe thunderstorm capable of producing a tornado
was located 13 miles east of Jonesboro, moving east at 60 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sikes, Riverton, Fondale, Luna, Vixen and Bosco. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3204 9258 3220 9273 3239 9204 3231 9201
      3228 9203 3228 9200 3226 9200 3225 9199
      3223 9201 3223 9199 3221 9199 3219 9201
      3220 9197 3219 9198 3217 9198 3217 9196
      3214 9195
TIME...MOT...LOC 0329Z 253DEG 54KT 3217 9249 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

44
452 
WWUS54 KSHV 230341
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1041 PM CDT Wed Apr 22 2020

LAC021-049-073-127-230400-
/O.CON.KSHV.TO.W.0045.000000T0000Z-200423T0400Z/
Caldwell LA-Jackson LA-Ouachita LA-Winn LA-
1041 PM CDT Wed Apr 22 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHERN
CALDWELL...SOUTHEASTERN JACKSON...SOUTH CENTRAL OUACHITA AND
NORTHEASTERN WINN PARISHES...
    
At 1040 PM CDT, a severe thunderstorm capable of producing a tornado
was located 15 miles northwest of Columbia, moving east at 60 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Riverton, Fondale, Luna, Vixen and Bosco. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3206 9243 3226 9252 3239 9204 3231 9201
      3228 9203 3228 9200 3226 9200 3225 9199
      3223 9201 3223 9199 3221 9199 3219 9201
      3220 9197 3219 9198 3217 9198 3217 9196
      3214 9195
TIME...MOT...LOC 0340Z 253DEG 54KT 3222 9229 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 22, 9:06 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 22, 9:06 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
906 PM CDT Wed Apr 22 2020

.UPDATE...

Tornado Watches #135 and #136 continue until midnight for now.
There is a composite boundary (thunderstorm outflow/cool front/dry
line) moving down into far northwestern portions of the CWA at
present with robust convection popping up along and just in
advance of this boundary in the Arklatex. Low level instability
is high south of the boundary and wind shear adequate for severe
storms, but the drying aloft coming in from the west may start to
limit southward development of deep convection along the line.
Best guess is a squall line will take shape and sweep across at
least the northern half of the CWA through the early morning
hours. The potential for significant severe storms and tornadoes
should be reduced in this line, although some severe storms with
mainly a wind damage threat will continue to possible. But before
late tonight, the are more potent, semi-discrete, storms that
continue to develop and move east in the expanding warm sector
from Deep East TX northeast through central LA (as the warm front
starts finally lifting northeast through the rest of the CWA).
These storms still have a window of time before midnight to use
available deep and low level shear and instability to become
supercells with tornadic potential. In addition, these cells are
training over each other upon saturated ground - and therefore
will pose a flash flooding threat.

We expect along and shortly after midnight the bulk of the
convection should be more of a squall line nature oriented along
the boundary currently advancing in from the northwest. As
mentioned previously, this convection should have a waning
tendencyto be severe through the late night hours, although the
potential for at least isolated severe weather may not totally
cease in all areas (by midnight). /50/

&&

.PREV DISCUSSION... /issued 713 PM CDT Wed Apr 22 2020/

SHORT TERM.../Tonight/

The SPC has issued Tornado watch 136 for much of NE TX along I-20
and I-30 and then extending up in SE OK over just over into SW AR
until midnight. Text products have been updated for round two.
/24/

PREV DISCUSSION... /issued 710 PM CDT Wed Apr 22 2020/

AVIATION...

For the ArkLaTex terminals, the back edge of heavy wet convection
is moving well across LA parishes now, but new TS are dvlpg N of
I-30 with a Tornado watch for SCT severe TS ahead of the dry
line. Most of the LA convection will clear KMLU by next issuance.
The convection along I-30 will linger beyond midnight, but by
moving into rain cooled air we will see the tornado threat diminish
by 05Z. Overnight IFR/MVFR cigs will slowly lift as drier air
works in on shifting sfc and ll winds from S to SW and then W/NW
with dry line. Thursday will see marked improvement with cigs
clearing by around lunch or mid aftn. /24/

PREV DISCUSSION... /issued 409 PM CDT Wed Apr 22 2020/

SHORT TERM.../Tonight through Thursday night/

Cloudy and mild with mid to upper 60s most everywhere. The warm
front appears to be edging into Lufkin over toward Alexandria
where most of the heavy-duty thunderstorms continue up to along
I-20. Temps south of the front are in the low to mid 70s. Further
north storms are a little more well behaved.

Much of this activity will be shifting ENE across the region with
still more development yet to come along the dry line approaching
which is just west of DFW at this time. 40 degree dew points are
colliding with low 70s dew points and will be seeing continued
development of showers and thunderstorms into the evening and
overnight to some extent. Overnight lows will be averaging around
the 60 degree mark and high tomorrow will be in the upper 70s and
lower 80s. Northwest winds will continue behind the boundary with
slightly drier air moving into the area. We will clear out a good
bit with seasonal 50s for lows Thursday night. /24/

LONG TERM.../Friday through Wednesday night/

Friday will be warmer with low to mid 80s for the most part as our
winds back to the south. The cold front in the this longwave
trough pattern will finally be moving our way late in the day and
during the evening. And with that, we will see clouds increasing
during the late day with more showers and thunderstorms moving our
way and spreading down over all our four state area to some
extent.

The surface winds will begin to shift to SW later in the day and
then turn to NW by sunset along the I-30 corridor as a weak
surface low swings down the Red River valley, moisture starved
yes, but still enough to squeeze out some more brief heavy rain
and potentially some hail stones with the cooling of the
atmosphere as upper level heights aloft fall off.

The SPC has a marginal risk out for their day 3 outlook for our
four state area along and north of I-20. These evening showers
and thunderstorms will continue expanding down over the area with
the front practically out of the area shortly after midnight. The
NW flow will deepen and push out the remaining wet weather before
daybreak on Saturday.

Then fresh high pressure sprawls down the MS river valley with a
cooler trend despite the sunshine expected over the weekend as a
1020mb surface high settles down over the mid south. This air mass
will drop into the SE U.S. and keep the rain shields up for us to
start the work week. The next chance for arrives late in the long
term with another cold front by midweek. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  79  56  83 /  90   0   0  20
MLU  63  79  56  83 / 100  20   0  10
DEQ  58  79  54  78 /  90   0   0  50
TXK  59  77  55  78 /  90   0   0  30
ELD  59  78  54  81 / 100   0   0  20
TYR  60  81  59  82 /  40   0   0  20
GGG  61  80  56  83 /  70   0   0  20
LFK  64  82  58  86 /  80   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Thursday for ARZ050-051-059-
     060-070-071.

     Flash Flood Watch until 7 AM CDT Thursday for ARZ071>073.

LA...Lake Wind Advisory until 1 AM CDT Thursday for LAZ001-002-010-
     017.

     Flash Flood Watch until 7 AM CDT Thursday for LAZ001>006-010>014-
     017>022.

OK...Lake Wind Advisory until 1 AM CDT Thursday for OKZ077.

TX...Lake Wind Advisory until 1 AM CDT Thursday for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     Flash Flood Watch until 7 AM CDT Thursday for TXZ138-149>153-
     165>167.

&&

50/24
Hazardous weather outlook, Apr 22, 2:48 PM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
248 PM CDT Wed Apr 22 2020

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136-137-
232000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-
248 PM CDT Wed Apr 22 2020

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Strong to severe thunderstorms, some of which could produce large
hail, damaging wind gusts and isolated tornadoes are through the
remainder of the afternoon before ending later tonight. In
addition, heavy downpours will likely accompany this storm system
with one to three inches of rainfall possible today through
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered showers and thunderstorms will be possible across the
region Friday into Friday Night but these storms are not expected
to be strong or severe at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed through tonight.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
232000-
Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
248 PM CDT Wed Apr 22 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Flash Flood Watch is in effect for the entire region from 2 pm
this afternoon until 7 am Thursday.

Strong to severe thunderstorms, some of which could produce large
hail, damaging wind gusts and isolated tornadoes are the remainder
of this afternoon before ending later tonight, especially south of
Interstate Twenty. In addition, excessive heavy rainfall will
likely accompany this storm system with one to three inches of
rainfall possible today through tonight. The ground remains
saturated from previous rainfall last weekend. Thus, flash
flooding will be of particular concern today into tonight,
especially across flood prone and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered showers and thunderstorms will be possible across the
region Friday into Friday Night but these storms are not expected
to be strong or severe at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed through tonight.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

50

In the hours before

Local storm report, Apr 22, 8:34 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 PM CDT WED APR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      3 SSE BARKSDALE AIR FOR 32.46N 93.66W
04/22/2020                   BOSSIER            LA   PUBLIC

            FLASH FLOODING AT SOUTHGATE ESTATES ON
            LONGSTREET PLACE IN SOUTH BOSSIER CITY.

&&

07
Special weather statement, Apr 22, 8:47 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
847 PM CDT Wed Apr 22 2020

TXZ152-153-166-167-230230-
Sabine TX-Nacogdoches TX-San Augustine TX-Shelby TX-
847 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NACOGDOCHES...
SOUTHEASTERN SHELBY...NORTHERN SAN AUGUSTINE AND NORTHWESTERN SABINE
COUNTIES UNTIL 930 PM CDT...

At 847 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melrose, or 12 miles southeast of Nacogdoches, moving east at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Center, San Augustine, Melrose, Woden, Patroon, Shelbyville,
Martinsville, Bland Lake, Neuville, Chireno, Huxley, Hurstown,
Denning, Sexton, Jericho, Calgary and Jordans Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and eastern Texas.

LAT...LON 3141 9452 3158 9461 3192 9398 3165 9382
      3162 9382 3160 9384 3156 9382 3140 9449
      3141 9450
TIME...MOT...LOC 0147Z 249DEG 45KT 3152 9448

33
Special weather statement, Apr 22, 8:49 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
849 PM CDT Wed Apr 22 2020

LAZ005-011>013-018-019-021-230230-
Caldwell LA-Winn LA-Bienville LA-Lincoln LA-Natchitoches LA-
Red River LA-Jackson LA-
849 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...
JACKSON...NORTHEASTERN RED RIVER...NORTH CENTRAL NATCHITOCHES...
SOUTHERN BIENVILLE...SOUTHERN LINCOLN AND NORTHWESTERN WINN PARISHES
UNTIL 930 PM CDT...

At 849 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Ringgold, or 28 miles west of Jonesboro, moving
northeast at 65 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ruston, Grambling, Jonesboro, Choudrant, Martin, Chatham, Hodge,
North Hodge, Hall Summit, East Hodge, Saline, Lucky, Ashland, Castor,
Bienville, Quitman, Eros, Vixen, Brice and Womack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CDT for north
central and northwestern Louisiana.

LAT...LON 3223 9223 3203 9326 3221 9339 3260 9260
      3242 9241 3241 9242 3231 9231 3228 9231
      3228 9228
TIME...MOT...LOC 0149Z 247DEG 57KT 3218 9319

33
Local storm report, Apr 22, 9:12 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 PM CDT WED APR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     FLASH FLOOD      2 S BROKEN BOW          34.00N 94.74W
04/22/2020                   MCCURTAIN          OK   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&

AS
Local storm report, Apr 22, 9:41 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
941 PM CDT WED APR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             VALLIANT                34.00N 95.09W
04/22/2020  U0.50 INCH       MCCURTAIN          OK   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&
Special weather statement, Apr 22, 9:48 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
948 PM CDT Wed Apr 22 2020

LAZ010-011-017-018-230330-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-
948 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...
SOUTHEASTERN RED RIVER...WEST CENTRAL NATCHITOCHES AND NORTHERN
SABINE PARISHES UNTIL 1030 PM CDT...

At 948 PM CDT, Doppler radar was tracking a strong thunderstorm over
Converse, or 20 miles south of Mansfield, moving east at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Natchitoches, Zwolle, Campti, Converse, Allen, Oak Grove, Pleasant
Hill, Noble, Powhatan, Lake End, Grand Ecore, Belmont, Marthaville
and Ajax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana.

LAT...LON 3163 9374 3180 9381 3201 9317 3177 9303
TIME...MOT...LOC 0248Z 250DEG 40KT 3174 9369

33

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:14 PM CDTSpecial Weather StatementSHVBienville, Jackson46 min
Apr 22, 8:49 PM CDTSpecial Weather StatementSHVBienville, Jackson41 min
Apr 22, 9:06 PM CDTSevere Thunderstorm WarningSHVDe Soto, Sabine39 min
Apr 22, 9:12 PM CDTFlash Flood WarningSHVBienville, De Soto, Jackson, Natchitoches, Red River, Sabine and 1 more109 min
Apr 22, 9:18 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River, Winn42 min
Apr 22, 9:48 PM CDTSpecial Weather StatementSHVSabine42 min
Apr 22, 9:55 PM CDTTornado WarningSHVLaSalle20 min
Apr 22, 9:58 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Jackson, Natchitoches, Ouachita, Winn62 min
Apr 22, 10:13 PM CDTTornado WarningSHVNatchitoches, Winn32 min
Apr 22, 10:16 PM CDTFlash Flood WarningSHVBienville, Caldwell, De Soto, Jackson, Lincoln, Natchitoches and 5 more3 hr
Apr 22, 10:38 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Winn52 min
Apr 22, 10:38 PM CDTTornado WarningSHVNatchitoches, Winn37 min
Apr 22, 11:13 PM CDTSpecial Weather StatementSHVCaldwell47 min
Apr 22, 11:33 PM CDTTornado WarningSHVCaldwell, LaSalle27 min
Apr 23, 9:55 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster5 days

Nearby

Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.